What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 5, 12:49 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 5, 12:49 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
149 PM EDT Mon Jun 5 2017
.SYNOPSIS...
A cold front dropping south across Ohio will be the focus for
scattered showers and thunderstorms today. Low pressure in the
upper atmosphere will keep a low threat for showers in the
forecast Tuesday through Thursday. Drier weather is expected
Friday under high pressure.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convergence along a pre-frontal trough is showing some enhanced
cumulus. Despite higher clouds, the area is unstable, so
scattered convection is still expected to develop through the
afternoon as this convergent axis drops south. Bulk shear is
increasing, so some strong to possibly severe cells are not out
of the question. Cold front is about 50-75 miles behind the
pre-frontal trough. There could be enough convergence along it
to pop a few cells in northwest counties as well.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Cold front will be near the Ohio River to start, keeping the
threat for showers and thunderstorms this evening into tonight,
with chances decreasing by Midnight with loss of daytime
heating. Front should then accelerate southward out of the
area later tonight as mid level flow increases around a
deepening upper low to the northeast. This will allow surface
high pressure to move toward the area from the northwest.
However, the closed upper low is forecast to retrograde back
toward Ohio on Tuesday, keeping a few showers in the picture,
mainly for northeast counties.
Cold advection at the surface and aloft, and associated cloud
cover, will result in slightly below normal highs in the low to
mid 70s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Large elongated mid/upr level low to drop south from the eastern
Great Lakes into the upper Ohio Valley at mid week.
Mid level s/w expected to rotate around this elongated low Wednesday
which will keep a chance of showers in the forecast mainly during
the afternoon. The best chance of a showers will occur over the far
eastern counties. Under the influence of this low temperatures will
be below normal with highs on Wednesday in the upper 60s to around
70.
Model solutions trending a little slower and further west with
showers, as another s/w rotates around the mid level low. Have low
pop chance for a shower in the east Thursday but if this may have to
be pushed further west if the westward trend continues. Temperatures
are expected to be around 5 degrees below with highs on Thursday in
the lower 70s.
As the mid level low departs surface ridging will provide a
temporary dry period later Thursday into early Friday. Uncertainty
increases with model solutions differing on timing of mid level s/w
and associated front. Ecmwf is about 6 hours slower than latest GFS
soln. Have opted for a blended soln with a chance of thunderstorms
developing later in the day Friday and then diminishing Saturday as
the system moves off to the southeast. Temperatures look to be
closer to normal with highs Friday and Saturday in the upper 70s to
lower 80s.
Mid level ridge looks to build in toward the end of next weekend
providing dry weather and a warming trend. Expect highs next Sunday
in the mid and upper 80s.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Scattered to broken cumulus will occur through the early part of
the TAF period. Convergent axis dropping south across the region
could result in some thunderstorms, so have kept a 2 hour window
of VCTS for the better chance of a storm. Cumulus will dissipate
in the evening leaving clear skies overnight into Wednesday. It
is not out of the question that some shallow fog could cause
temporary visibility restrictions at KLUK late tonight, but it
seems more likely that drier air spreading in will limit this
potential. Some cumulus will develop late in the TAF period.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...
SHORT TERM...Coniglio
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Jun 5, 3:57 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
457 AM EDT Mon Jun 5 2017
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-060900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-
457 AM EDT Mon Jun 5 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ097>100-OHZ064-065-073-074-079>082-088-060900-
Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
457 AM EDT Mon Jun 5 2017
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...Today and Tonight.
Scattered thunderstorms will affect the area today. A few of these
storms could become strong to severe with damaging winds and hail the
primary threats. In addition, locally heavy rainfall is possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 1:01 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
201 PM EDT MON JUN 5 2017
OHZ082-088-051845-
Pike OH-Scioto OH-
201 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHWESTERN SCIOTO COUNTIES UNTIL 245 PM EDT...
At 201 PM EDT, radar indicated a strong thunderstorm near Lucasville.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Clarktown, Lucasville, Rosemount, Wakefield, Stockdale, Bear Creek,
Germany and State Route 335 at State Route 776.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3889 8315 3902 8305 3900 8280 3897 8280
3879 8294
TIME...MOT...LOC 1801Z 297DEG 4KT 3894 8302
NovakSpecial weather statement, Jun 5, 1:43 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
243 PM EDT MON JUN 5 2017
OHZ088-051915-
Scioto OH-
243 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCIOTO COUNTY UNTIL 315
PM EDT...
At 242 PM EDT, radar indicated a strong thunderstorm over Lucasville,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Portsmouth, New Boston, Rosemount, Clarktown, Lucasville, Mcdermott,
Portsmouth Regional Airport, Minford and West Portsmouth.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3886 8312 3895 8297 3885 8276 3876 8289
3875 8293 3873 8298
TIME...MOT...LOC 1842Z 315DEG 9KT 3887 8297
NovakSpecial weather statement, Jun 5, 1:46 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
246 PM EDT MON JUN 5 2017
OHZ060-070-051930-
Butler OH-Preble OH-
246 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE AND NORTHERN
BUTLER COUNTIES UNTIL 330 PM EDT...
At 246 PM EDT, radar indicated a strong thunderstorm near Camden,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Monroe, Trenton, South Middletown, Seven Mile,
Williamsdale, Darrtown, New Miami, Somerville, West Elkton,
Jacksonburg and Collinsville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8458 3960 8448 3959 8448 3959 8447
3951 8434 3936 8461 3956 8475
TIME...MOT...LOC 1846Z 315DEG 9KT 3958 8461
NovakSpecial weather statement, Jun 5, 1:49 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
249 PM EDT MON JUN 5 2017
INZ058-059-066-OHZ070-051930-
Fayette IN-Union IN-Franklin IN-Butler OH-
249 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN UNION...SOUTHEASTERN FAYETTE COUNTIES
IN EAST CENTRAL INDIANA AND WEST CENTRAL BUTLER COUNTIES IN
SOUTHWESTERN OHIO UNTIL 330 PM EDT...
At 249 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Connersville, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Brookville, Blooming Grove, Metamora, Laurel, Mount Carmel,
Dunlapsville, Alquina, Charlottesville, Mounds State Recreation Area,
Billingsville, Alpine, Mixersville, Nulltown and Everton.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3954 8524 3963 8512 3956 8485 3945 8476
3933 8506
TIME...MOT...LOC 1849Z 315DEG 9KT 3955 8509
NovakSpecial weather statement, Jun 5, 2:08 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
308 PM EDT MON JUN 5 2017
OHZ062-070>072-052000-
Warren OH-Clinton OH-Butler OH-Greene OH-
308 PM EDT MON JUN 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BUTLER...
WARREN...CLINTON AND SOUTHERN GREENE COUNTIES UNTIL 400 PM EDT...
At 308 PM EDT, radar indicated strong thunderstorms along a line
extending from Hunter to 6 miles south of Jamestown, moving southeast
at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Middletown, Mason, Lebanon, Springboro, Sharonville, Wilmington,
Monroe, Trenton, Franklin, Carlisle, Blanchester, South Middletown,
Waynesville, Sabina, New Vienna, Morrow, Hunter, Kings Island, Four
Bridges and Wetherington.
This includes the following Interstates...
I-71 in Ohio between mile markers 20 and 60.
I-75 in Ohio between mile markers 22 and 39.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8418 3958 8412 3959 8411 3962 8370
3940 8359 3938 8359 3930 8373 3929 8436
3956 8449
TIME...MOT...LOC 1908Z 335DEG 23KT 3950 8431 3956 8372
NovakSpecial weather statement, Jun 5, 2:13 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
313 PM EDT MON JUN 5 2017
INZ066-074-OHZ070-077-051945-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
313 PM EDT MON JUN 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES UNTIL 345 PM EDT...
At 312 PM EDT, radar indicated strong thunderstorms along a line
extending from 8 miles northeast of Lake Santee to near Oxford,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Oxford, Harrison, Brookville, Bright, Taylor Creek, Blue Jay, Logan,
Reily, New Haven, St. Leon, Scipio, West Harrison, Cedar Grove, Mount
Carmel, Interstate 74 at US Route 52, Rockdale, Sharptown, Saint
Peter, Okeana and Dover.
This includes the following Interstates...
I-74 in Indiana between mile markers 159 and 171.
I-74 in Ohio between mile markers 0 and 6.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3919 8497 3922 8467 3950 8473 3941 8515
TIME...MOT...LOC 1912Z 337DEG 14KT 3946 8517 3946 8473
Novak
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692091, 692076, 692079, 692093, 692095, 692080, 692081, 692116, 692104, 692113, 692106, 692114, 692107, 692115, 692082, 692083, 692084, 692108, 692085, 692109, 692110, 692086, 692087, 692111, 692089, 692090.